Colorado, 2014Winter Storm and High Wind in Colorado, January 29 to 31, 2014
January 29 to 31, 2014 · NWS PUB · 13 events in 13 counties and zones
and the eastern San Juan Mountains. Some of the higher reported amounts included 13 inches at Maysville (Chaffee County) and 28 inches near Leadville (Lake County).
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weather disturbance brought a period of high winds to the eastern mountains and adjacent terrain...and periods of heavy snow across the eastern Sawatch and Mosquito Ranges...and the eastern San Juan Mountains. Some of the higher reported amounts included 13 inches at Maysville (Chaffee County) and 28 inches near Leadville (Lake County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jan 29, 12:27 PM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 29, 12:27 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1227 PM MST WED JAN 29 2014
.UPDATE...
ISSUED AT 1227 PM MST WED JAN 29 2014
UPDATED FORECAST FOR CURRENT OBSERVATIONS WITH QUITE A DICHOTOMY OF
TEMPERATURES FROM THE MID 40S TO MID 50S ACROSS THE LOWER EASTERN
SLOPES TO THE MID 20S TO LOWER 30S ACROSS SNOW COVERED AREAS OF
THE LOWER ARKANSAS RIVER VALLEY...WHERE HAVE LOWERED EXPECTED MAX
TEMPS FOR TODAY...WITH LESS MIXING THAN EXPECTED.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM MST WED JAN 29 2014
NW FLOW ALOFT WL BE OVR THE AREA TODAY AND WL BE DRY THE FIRST HALF
OF THE DAY. THEN DURING THE AFTERNOON...MOISTURE MOVES INTO THE
CONTINENTAL DIVIDE...WITH SNOW EXPECTED TO BEGIN OVER THE CENTRAL
MTNS...WITH MAYBE SOME ISOLD SNOW SHOWERS OVR THE SW BY LATE
AFTERNOON. THE REST OF THE AREA WILL REMAIN DRY TODAY. WEST TO SW
ARE EXPECTED OVER THE SERN MTS AND PLAINS...WITH BREEZY CONDITIONS
OVR AND NR THE MTNS AND LIGHTER WINDS OVR THE PLAINS. HIGH TEMPS
TODAY COULD BE A BIT TRICKY IN SNOW COVERED AREAS OVER THE PLAINS...
MAINLY FROM HIGHWAY 50 AND NORTHWARD. WL MAINLY GO ON THE LOW SIDE
OF GUIDANCE IN THESE LOCATIONS.
TONIGHT THE FLOW ALOFT BECOMES WESTERLY AND THE POTENTIAL FOR HIGH
WINDS ALONG SOME OF THE ERN MTS BECOMES AN ISSUE. THE STRONGEST H7
WINDS LATER TONIGHT ARE OVER THE SRN SANGRES...AND WRF
CROSS-SECTIONS SHOW THE POTENTIAL FOR ABOUT 70KT WINDS TO REACH THE
SFC NR THESE SRN MTS...MAINLY AFTER MIDNIGHT. ABUNDANT MSTR
CONTINUES TO STREAM INTO THE CENTRAL MTS AND STARTS TO SPREAD
SOUTHWARD INTO THE EASTERN SAN JUAN AND LA GARITA MTNS LATE
TONIGHT...ALTHOUGH OROGRAPHICS WL NOT BE ALL THAT FAVORABLE IN THAT
AREA TONIGHT. A FEW TO SEVERAL INCHES OF SNOW ARE EXPECTED OVER
LAKE COUNTY AND THE WESTERN MTNS OF CHAFFEE COUNTY OVERNIGHT.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 344 AM MST WED JAN 29 2014
...HEAVY SNOW ON TRACK FOR THE MOUNTAINS...
...SNOW ALSO POSSIBLE FOR THE PALMER DIVIDE FRIDAY...
ACTIVE PERIOD OF WX CONTINUES THROUGH THE WEEK...AS A STRONG PACIFIC
JET AND MOISTURE FROM A PINEAPPLE EXPRESS MOVE THROUGH CO.
FIRST WX CONCERN WILL BE HIGH WIND POTENTIAL EARLY THURSDAY. BASED
ON X-SECTIONS...THIS POTENTIAL APPEARS GREATEST BEFORE 18Z ON THU
FROM LA VETA PASS SWD ACROSS THE SPANISH PEAKS REGION AND ERN SLOPES
OF THE SRN SANGRES. THIS IS WHERE STRONGEST CROSS BARRIER FLOW IS IN
THE H7-H6 LAYER...WITH GENERALLY WEST WINDS AT 60-70 KTS. XSECTIONS
INDICATE REVERSE SHEAR AND INCREASED MT WAVE ACTIVITY FOR THIS TIME
ACROSS THE ERN SLOPES. COULD ALSO SEE SOME STRONG GAP FLOWS IN THE
TRADITIONALLY WINDY SPOTS ALONG AND W OF I-25 SOUTH OF COLORADO CITY.
HIGHEST POTENTIAL FOR MT WAVES WILL BE ACROSS THE SRN SANGRES...SO
WILL ISSUE A HIGH WIND WATCH FOR THIS AREA THROUGH THU MORNING.
OVER THE CONTDVD... HEAVY SNOWS WILL CONTINUE...ESPECIALLY OVER THE
COLLEGIATES/SAWATCH RANGE ON THU. WINTER STORM WARNING FOR THIS AREA
LOOKS ON TRACK...WITH THE POTENTIAL OF 1-3 FEET OF SNOW IN THE MTS.
AS THE JET DROPS SWD...SNOW POTENTIAL WILL INCREASE ACROSS THE SWRN
MTS...ESPECIALLY THE SAN JUANS. HAVE CONVERTED THE WATCH TO A
WARNING FOR THE HIGHER SAN JUANS ZONE. LA GARITAS AND LOWER
ELEVATIONS TO THE NORTH SHOULD SEE SOLID ADVISORY AMTS SO HAVE ADDED
SOME SN ADVISORIES THROUGH FRIDAY FOR THIS REGION. LOOKS LIKE THE
ENTIRE DVD WILL GET IN ON THE ACT...JUST A MATTER OF WHERE THE
HEAVIEST ACCUMS WILL LAND...AND THE FAVORED WRN SLOPES ARE THE BEST
BET. WRN PORTIONS OF THE SAN LUIS VALLEY COULD ALSO SEE SOME
ACCUMULATING SNOW BUT THUS FAR IT LOOKS LIKE FOR THE MOST PART IT
WILL BE BELOW ADVISORY LEVELS. LIKEWISE...THE UPPER ARKANSAS N OF
SALIDA COULD POTENTIALLY SEE SOME DECENT ACCUMS...JUST A MATTER OF
HOW MUCH SNOW SPILLS OVER THE CREST. IT WILL NOT BE A SAFE TIME TO
BE TRAVELING OVER THE PASSES.
TRICKIEST PART OF THE FORECAST WILL COME THU NIGHT THROUGH
FRIDAY...E OF THE MTS. BOTH NCEP MODELS CONTINUE TO SHOW BANDED
PRECIP DEVELOPING OVER ERN CO WITH THE JET AND LOW LEVEL BAROCLINIC
ZONE. ISENTROPIC ANALYSIS AT ~300K SHOWS GOOD UPGLIDE ESPECIALLY
EARLY FRIDAY. A CONSENSUS APPEARS TO BE EMERGING WITH BEST PRECIP
POTENTIAL ALONG THE PALMER DVD FROM NRN EL PASO EWD TO KIOWA COUNTY.
THE NAM HAS CONSISTENTLY BEEN PROGGING 5-10 INCHES OF SNOW POTENTIAL
THROUGH FRI...WHILE THE GFS HAS CONSIDERABLY LESS PRECIP. NOT ENOUGH
CONFIDENCE TO BE CONCERNED ABOUT THE HIGHER SNOW AMOUNTS JUST
YET...BUT IF THE MODELS TREND TOWARDS THE NAM SOLUTION THIS COULD
MEAN WINTER STORM WARNING CRITERIA SNOW FOR THESE ZONES...SO WILL
BEAR CLOSE ATTENTION OVER THE NEXT COUPLE MODEL RUNS. WILL STAY
FAIRLY CONSERVATIVE FOR NOW WITH AMTS IN THE 3-5 INCH RANGE FOR THE
DVD...AND 2-3 INCHES FOR VC KCOS. COULD SEE A BIT OF A MIX IN PRECIP
ALONG THE FRONTAL ZONE AND SWD THRU PUEBLO COUNTY FRI...BUT MUCH
WILL DEPEND ON HOW FAR SOUTH THE COLD AIR CAN ADVANCE.
LIGHT PRECIP POTENTIAL CONTINUES ON SAT...AS THE FIRST OF SEVERAL
UPPER LOWS MOVE THROUGH THE CENTRAL/NRN ROCKIES. LATEST RUNS
INDICATE THE GREATEST CHANCES FOR PRECIP OVER THE SRN MTS SAT NIGHT
AND EARLY SUNDAY. THEN...ANOTHER LOW MOVES IN THROUGH THE DESERT
SW ON MONDAY. THE ECMWF TAKES THIS SYSTEM WELL TO OUR SOUTH...WHILE
THE GFS IS A BIT FARTHER NORTH...OVER CENTRAL NM. WITH EITHER
SOLUTION...THE BETTER PRECIP LOOKS TO BE MAINLY TO OUR SOUTH AND
EAST. THE GFS BRINGS A BIT BETTER CHANCE OF PRECIP WITH THE NRN
BRANCH OF THE TROUGH...AND APPEARS TO HAVE A BIT MORE CONSISTENCY IN
THIS SOLUTION. WILL MAINTAIN GENERALLY LOW POPS THROUGH THE EARLY
PART OF NEXT WEEK...WITH MUCH DEPENDING ON THE EXACT TRACK AND
STRENGTH OF THESE LOWS. IT SHOULD CONTINUE TO BE A PRETTY ACTIVE
PERIOD OF WX THROUGH NEXT WEEK. ROSE
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1049 AM MST WED JAN 29 2014
VFR CONDITIONS EXPECTED AT TAF SITE OVER NEXT 24 HOURS WITH
INCREASING MID AND HIGH LEVEL CLOUDS THROUGH THE PERIOD. WILL
SEE SNOW DEVELOPING LATER THIS AFTERNOON ACROSS THE CENTRAL MTS
AND INCREASING IN COVERAGE AND INTENSITY ALONG THE CONTDVD TONIGHT
AND THROUGH THE DAY TOMORROW AS A STRONG PACIFIC JET STREAM STARTS
TO MOVE INTO THE ROCKIES. THIS WILL LEAD TO STRONG WESTERLY WINDS
DEVELOPING ACROSS THE HIGHER TERRAIN WITH EXPECTED MTN WAVE
TURBULANCE TONIGHT ACROSS THE FRONT RANGE. THE STRONGER WEST WINDS
LOOK TO STAY WEST OF THE I-25 CORRIDOR...WITH POSSIBLE LLWS AT COS
TONIGHT. A WEAK COLD FRONT LOOKS TO BACK ACROSS THE EASTERN PLAINS
THROUGH THE DAY TOMORROW...WITH WINDS BECOMING UPSLOPE AT COS AND
PUB THROUGH THE LATE MORNING AND AFTERNOON.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 AM THURSDAY TO 5 PM MST FRIDAY
FOR COZ064-066-067.
WINTER STORM WARNING FROM 5 AM THURSDAY TO 5 PM MST FRIDAY FOR
COZ068.
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY
FOR COZ058>061.
HIGH WIND WATCH FROM MIDNIGHT MST TONIGHT THROUGH THURSDAY
MORNING FOR COZ074-075.
&&
UPDATE...MW
SHORT TERM...28
LONG TERM...ROSE
AVIATION...MW
Hazardous weather outlook, Jan 29, 6:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MST WED JAN 29 2014
COZ058>089-093>099-301300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
600 AM MST WED JAN 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL BEGIN FALLING THIS AFTERNOON OVER LAKE COUNTY AND THE WESTERN
MOUNTAINS OF CHAFFEE COUNTY. THIS WILL BE THE BEGINNING OF A
PROLONGED PERIOD OF SNOWFALL FOR LAKE COUNTY AND CHAFFEE COUNTIES.
TONIGHT SNOW WILL INCREASE OVER THIS AREA AND WILL SPREAD TO THE
REST OF CHAFFEE COUNTY. ONLY LIGHT ACCUMULATIONS ARE EXPECTED
TONIGHT OVER THE LOWER ELEVATIONS AND EASTERN CHAFFEE COUNTY.
HOWEVER...LAKE COUNTY AND WESTERN CHAFFEE COUNTY WILL LIKELY SEE 3 TO
8 INCHES OVERNIGHT...WITH THE HIGHEST AMOUNTS FALLING ON WEST FACING
SLOPES OF THE HIGHER ELEVATIONS. SNOW WILL SPREAD SOUTHWARD TONIGHT
OVER THE REST OF THE CONTINENTAL DIVIDE...ALTHOUGH ONLY LIGHT
ACCUMULATIONS ARE EXPECTED. THE EASTERN SAN JUAN MOUNTAINS...LA
GARITA MOUNTAINS AND SURROUNDING AREAS MAY SEE JUST A COUPLE INCHES
OF SNOW.
LATE TONIGHT THERE WILL BE THE POTENTIAL FOR STRONG DOWNSLOPE WINDS
ALONG THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND ADJACENT PLAINS.
GUSTS OF 65 TO 75 MPH WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO DAMAGING WINDS ARE EXPECTED TO CONTINUE OVER THE SPANISH
PEAKS REGION AND SOUTHERN SANGRE DE CRISTO MOUNTAINS THROUGH
THURSDAY MORNING.
HEAVY SNOW WILL CONTINUE OVER THE CENTRAL MOUNTAINS AND SHIFT
SOUTHWARD TO THE EASTERN SAN JUAN MOUNTAINS BY THURSDAY MORNING.
PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH FRIDAY AFTERNOON OVER
THE CONTINENTAL DIVIDE. LOW VISIBILITY AND SIGNIFICANT DRIFTING
OF SNOW WILL CONTRIBUTE TO EXTREMELY HAZARDOUS TRAVEL CONDITIONS
OVER THE PASSES. AVALANCHE DANGER WILL INCREASE CONSIDERABLY THROUGH
THE WEEKEND.
SOME LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE OVER
THE EASTERN MOUNTAINS AND PLAINS THURSDAY NIGHT INTO FRIDAY. THE
BEST CHANCE FOR ACCUMULATING SNOW WILL BE OVER THE PALMER
DIVIDE AND PIKES PEAK REGIONS...WHICH POTENTIALLY COULD SEE
SIGNIFICANT ACCUMULATIONS IF HEAVY BANDS OF SNOW DEVELOP ON
FRIDAY. ALL OF THE MOUNTAIN AREAS AND PORTIONS OF THE PLAINS NORTH
OF HIGHWAY 50 COULD SEE SOME LIGHT ACCUMULATIONS BY THIS WEEKEND.
SNOW WILL CONTINUE OVER THE MOUNTAINS OVER THE WEEKEND BUT WILL
LIKELY NOT BE AS INTENSE. ANOTHER SYSTEM COULD BRING MODERATE SNOW
ACCUMULATIONS TO THE AREA ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON OVER LAKE COUNTY AND WESTERN CHAFFEE
COUNTY...AND WILL BE LIKELY TONIGHT OVER LAKE AND ALL OF CHAFFEE
COUNTIES. REPORTING CRITERIA WILL ALSO BE POSSIBLE OVER AND NEAR THE
EASTERN SAN JUAN AND LA GARITA MOUNTAINS TONIGHT...AND OVER AND NEAR
THE SOUTHERN SANGRE DE CRISTO MOUNTAINS TONIGHT.
28/44
Winter Storm, Eastern Sawatch Mountains Above 11000 Ft
- When
- January 29, 3:00 PM MST to January 31, 8:00 PM MST
- Where
- Eastern Sawatch Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.677, -106.274 (the zone’s center; the record gives no point)
Winter Storm, Western Chaffee County Between 9000 & 11000 Ft
- When
- January 29, 3:00 PM MST to January 31, 8:00 PM MST
- Where
- Western Chaffee County Between 9000 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
Winter Storm, Eastern Lake County / Western Mosquito Range Above 11000 Ft
- When
- January 29, 5:00 PM MST to January 31, 8:00 PM MST
- Where
- Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.202, -106.345 (the zone’s center; the record gives no point)
Winter Storm, Leadville Vicinity / Lake County Below 11000 Ft
- When
- January 29, 5:00 PM MST to January 31, 8:00 PM MST
- Where
- Leadville Vicinity / Lake County Below 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.202, -106.345 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- January 29, 6:00 PM MST to January 30, 2:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
High Wind, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- January 29, 6:00 PM MST to January 30, 2:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
High Wind, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- January 29, 6:00 PM MST to January 30, 2:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Above 10000 Ft
- When
- January 29, 6:00 PM MST to January 30, 3:00 AM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
High Wind, Pikes Peak Above 11000 Ft
- When
- January 29, 6:00 PM MST to January 30, 3:00 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- January 29, 11:00 PM MST to January 30, 3:00 AM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- January 30, 12:00 AM MST to 3:00 AM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
Winter Storm, Eastern San Juan Mountains Above 10000 Ft
- When
- January 30, 1:00 AM MST to January 31, 10:00 PM MST
- Where
- Eastern San Juan Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.484, -106.500 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- January 30, 1:00 AM MST to 3:00 AM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Montana, January 29 to 31, 20146 injured · 8 events
- Lake-Effect Snow in New York, January 29 to 30, 2014$30,000 · 2 events
- Winter Storm and Winter Weather in Colorado, January 29 to 31, 201419 events
- Heavy Snow and High Wind in Montana, January 29 to 31, 201454 kt wind · 18 events
- Heavy Snow in Wyoming, January 29 to 31, 201418 events
- High Wind in Wyoming, January 29, 201416 events
- Winter Storm and High Wind in Colorado, January 29 to 31, 201483 kt wind · 13 events
- High Surf in Hawaii, January 29 to 30, 201412 events
- Ice Storm and Sleet in Georgia, January 29, 201411 events
- Frost and Freeze in Texas, January 29, 20145 events
- Sleet in Florida, January 29 to 30, 20145 events
- Cold in Alabama, January 29, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494963, 494964, 494961, 494962, 496825, 496827, 496829, 496830, 496832, 496834, 496841, 494965, 496835.